MAUDE Adverse Event Report: B. BRAUN MEDICAL INC OUTLOOK®; INFUSION PUMP

B. BRAUN MEDICAL INC OUTLOOK®; INFUSION PUMP
Model Number 621-400ES
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: the starting volume was 1 liter.The nurse programmed the pump to infuse 533 ml over 45 minutes.She then reprogrammed the pump to infuse at a rate of 114 ml/hr for the remaining volume.The pump alarmed "volume infused" 3 hours into the second infusion (total run time 4 hr 12 min).The pump displayed "pump needs repair".The customer was unable to share what was being infused, but they did provide that there was no patient injury.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc internal report # (b)(4).The reported complaint was not confirmed.Volumetrics run of 533.3ml/hr and 400ml tested in spec at 396ml or 99% of expected volume.Volumetrics run of 114ml/hr and 159.1ml tested in spec at 158ml or 98% of expected volume.Furthermore, the pump's operational log was reviewed and there were no indications that the pump malfunctioned.Based on the results of the investigation, the pump operated as intended.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
OUTLOOK®
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key6958515
Report Number1641965-2017-00041
Device Sequence Number745779
Product Code FRN
UDI-Device Identifier04046964186547
UDI-Public(01)04046964186547
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011975
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number621-400ES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer10/11/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR